July 09, 2012
New research reviews added! Visit the AHRQ Evidence Reports page for a listing of reports produced under AHRQ's Evidence-based Practice Program and Effective Health Care Program.
- The Guidelines International Network (G-I-N) Conference 2012, will be held August 22-25, 2012 in Berlin, Germany. Registration is open.
- The 2012 AHRQ Annual Conference, "Moving Ahead: Leveraging Knowledge and Action to Improve Health Care Quality" will be held September 9-11, 2012 in Bethesda, Maryland. Visit the conference home page for more information. Registration is now open.
- Save the Date! G-I-N North America is co-sponsoring with the Section on Evidence Based Health Care (SEBHC) of The New York Academy of Medicine a two-day conference on "Evidence-Based Guidelines Affecting Policy, Practice and Stakeholders (E-GAPPS)." The conference will be held December 10-11, 2012 in New York City. Registration is open and conference information is available at http://www.nyam.org/egapps2012 .
- The Guidelines International Network North America (G-I-N NA) continues to sponsor a monthly webinar series on topics of interest to the North American guideline community. Information on upcoming webinars, as well as audio files and slides from past webinars, is available on the G-I-N Web site .
U.S. Food and Drug Administration (FDA) Advisories
- June 29, 2012: Ondansetron (Zofran) IV : The FDA is informing healthcare professionals and the public that preliminary results from a recently completed clinical study suggest that a 32 mg single intravenous dose of ondansetron (Zofran, ondansetron hydrochloride, and generics) may affect the electrical activity of the heart (QT interval prolongation), which could pre-dispose patients to develop an abnormal and potentially fatal heart rhythm known as Torsades de Pointes. GlaxoSmithKline (GSK) has announced changes to the Zofran drug label to remove the 32 mg single intravenous dose.
- June 26, 2012: Cefepime : There have been cases of a specific type of seizure called nonconvulsive status epilepticus associated with the use of cefepime, primarily in patients with renal impairment who did not receive appropriate dosage adjustments of cefepime. The Warnings and Precautions and Adverse Reactions sections of the cefepime label are being revised to highlight this risk.